Lipoatrophy from Truvada and Isentress?
Apr 13, 2013
I am 47 yr old on truvada and isentress for 3 yrs or so. It seems lately arms and legs have gotten worse In the last yr. Noticeably. What are your thoughts on this? Ive been doing sculptra for a while for face. Its improved.
Response from Dr. Pierone
Hello, and thanks for posting.
Although Truvada is less likely than other nukes to produce lipoatrophy, it may still gradually develop over time. There are some studies that show better preservation of peripheral fat with protease inhibitors, but at the cost of increased cardiovascular risk. The possibility of nuke sparing and protease inhibitor sparing regimens exist, but supporting data are sparse. We have some experience with Isentress and Intelence as a regimen that might be less likely to produce lipoatrophy.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hiv And Palms Of The Hand
- People From Which Age Group Are More Likely To Suffer From Opportunistic Infections
- When You Have Sex With Someone With Chlamydia Do You Immediately Get It?
- What Type Of Specialist To See Regarding Shingles?
- What Can You Take To Make Chlamydia Go Away?
- Symptoms Of Syphilis In Throat
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.